About this blog

i basically live at the dermatologist's office.

Entries in this blog

HookEm

My first two months of Accutane were a disaster. My skin worsened at first. I was inititally prescribed a regimen of 30 mg twice daily. My derm then increased the dosage to 40. I have been on ADD meds for a couple years now and they definitely suppress my appetite. I think this had a lot to do with why my Accutane consistently made me sick, I wasn't eating enough. I would take one pill with breakfast (a medium sized bowl of cereal) and the other at dinner. About twice a week at nightime I would get very intense headaches that ultimately made me nauseous. Spending the evening with your head in the toilet doesn't fare well when you have several exams the next day... I had pain in my lower back and didn't have the energy to exercise on a daily basis as I had for the previous 4 years. Extra strength tylenol didn't do the job, I found instead, taking an advil paired with a tylenol was much more effective. Anyhow, the headaches and nausea caused me to stop my Accutane treatment for a full two weeks. There have also been about 2-3 stints where I stopped it for about 4 days because I would get sick. I guess this has also been a contributing factor as to why I haven't seen the full results of my accutane yet. But my secret to not getting sick is to take one pill with lunch and the other with dinner. Since following this, I have not gotten sick.

There have been weeks where my skin looked fantastic, and others where I would just look in the mirror in disgusting disbelief. I've got a month and a half's worth of meds left. This better work. But I guess I need to stop picking at my skin. I've always been a picker. Right now I don't have any new blemishes, just scars and slight scabs from the old ones. Any suggestions to expedite the healing process?

HookEm

I've never had perfect skin, but my acne started to surface my junior year of high school and worsened throughout my senior year. This summer it spiraled out of control. I've always been athletic and considered myself an outgoing, good-looking girl. Sure I could hide it underneath makeup, but I grew tired of putting on a full face of foundation just so I wouldn't scare everybody when I went out in public. I was put on Yaz (a form of birth control, for all you silly boys out there) in an effort to combat my ever fluctuating hormones, in hopes that my blemishes would subside. I was put on dynacin and prescribed tazorac, a topical cream that seemed to do more harm than good, and was instructed to use the Glymed Plus serious action face wash. After months with slim to no improvement, my dermatologist prescribed a combination of Doxycycline and Prednisone with the intention of starting an Accutane regimen after I finished a month of the above meds. I've been on Accutane since September. I'm still not done, and I'm still not impressed. Care to read on? See my next blog.

The Acne.org Regimen
The Acne.org Regimen
Product & Treatment
Reviews
Support Forums